I had dcis and had surgery! The cancer did not travel to the nodes-I had my sentinel node removed and it was negative-I was so blessed! I just finished 38 rads treatements and I have to decide if I want to go on Arimidex! Please advise is you think I should! There are so many side effects and I do not want to have to worry about that next! I thank you!
Dear Elinka: We cannot give recommendations for your particular case, but we can tell you that tamoxifen is frequently recommended to reduce the risk of breast cancer recurrence following breast conserving surgery for DCIS (noninvasive breast cancer). Arimidex (anastrozole) is an aromatase inhibitor that is most frequently used in the treatment of invasive cancer, but is currently under investigation in other situations including DCIS and breast cancer prevention. The risks and benefits of any treatment will depend on your individual medical history and your concerns should be discussed with your oncologist.
Because my tumor was so highly positive for estrogen (98%) and since I was postmenopausal, everyone I spoke to (in the medical field) and all the articles I read lead me to the decision to definitely go on Arimidex. The only side effect I've had are hot flashes but, I had them when I went off of Premarin when my mother developed breast cancer five years ago. A few aches and pains which I attribute to being out of shape and gaining quite a bit of weight though this whole thing and then having my husband need surgery for a brain tumor (benign). It's a personal decision you have to make for yourself but whenever I was given a decision that increased my odds of living longer with no recurrences, I grabbed those odds. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.